Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated AST, ALT and ALK
Aug 13, 2006

can you please help us, we have been getting my sons labs every 3 months but only because I review his copies of his labs do I find out when things our out of wack. three months ago his Doctor said his liver seemed enlarged now these are his labs from 6/21/06: cd 4 - 353 and 19% VL - 44900 AST/SGOT - 166 ALT/SGPT - 288 ALK Phos - 136 Hep A, B & C all NEG. WBC 4.4 RPR - 1:8 this is what they were 3/29/06 cd 4 - 331 and 21% VL - 49900 AST/SGOT - 70 ALT/SGPT - 125 ALK Phos - 98 Hep A, B & C all NEG. WBC 3.9 RPR -1:32 This was after his third treatment of PCN for positive RPR.

My question since there are no hepatitis and he is not a drinker (one or two beers a month at best)am I unreasonable to ask for a biopsy now? My concern is the damage will prevent him from HIV meds when the time comes to need them. Thanks

Response from Dr. Holodniy

His liver enzyme numbers were already elevated and are now more so. You don't indicate whether he is taking any other meds (including over the counter stuff). Although syphilis can affect the liver, it is unlikely that after penicillin treatment the numbers would be going up. His CD4 count is quite good so opportunistic infections would be unlikely. A liver ultrasound or CT scan might be in order to look for infections, masses, fatty liver or stones that might be causing this. Finally, some folks with HIV infection can have negative HCV antibody tests but have positive HCV viral load tests confirming chronic infection.



Previous
UNDETECTABLE- without meds
Next
CD4/CD8 Ratio Profile

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement